MAUDE Adverse Event Report: SHANTOU INSTITUTE OF ULTRASONIC INSTRUMENTS CO.,LT SIUI APOGEE 2300 DIGITAL COLOR DOPPLER ULTRASOUND IMAGING SYSTEM; ULTRASONIC PULSED DOPPLER IMAGING SYSTEM

SHANTOU INSTITUTE OF ULTRASONIC INSTRUMENTS CO.,LT SIUI APOGEE 2300 DIGITAL COLOR DOPPLER ULTRASOUND IMAGING SYSTEM; ULTRASONIC PULSED DOPPLER IMAGING SYSTEM
Model Number APOGEE 2300
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation (2001)
Date of Event 12/05/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause of reported event has not yet been established.Investigation by manufacturer is currently in-process.Submission of this report does not constitute an admission that the manufacturer's product caused or contributed to the event.
 
Event or Problem Description
A male patient underwent aquablation therapy for symptomatic benign prostatic hyperplasia (bph).Procept biorobotics corporation (procept) became aware of a patient sustaining a rectal perforation during an aquablation procedure with the apogee 2300 digital color doppler ultrasound imaging system and its associated ecbp-1 trus probe.It was reported that the treating surgeon met resistance while inserting and repositioning the ecbp-1 trus probe into the rectum.Resistance was also met while trying to advance the ecbp-1 trus probe within the rectal channel.Approximately 45 minutes into resection, the treating surgeon indicated that he could see the ecbp-1 trus probe at 5 o'clock, lateral to the veru on the left side.This is indicative of a prostate capsule perforation.Upon removal of the ecbp-1 trus probe post-aquablation procedure blood was noticed on the entirety of the ecbp-1 trus probe.Further investigation by ultrasound support was unable to produce additional information.The treating surgeon performed a digital rectal evaluation and requested colorectal support.A colorectal surgeon sutured the rectum to repair the perforation.The rectal perforation is believed to have occurred during resistance encountered while inserting and repositioning the ecbp-1 trus probe into the rectum.The patient was scoped four days post-operation and was "healing well".The patient is reported to be doing "very well." no malfunction of the apogee 2300 digital color doppler ultrasound imaging system and associated component ecbp-1 trus probe were reported during this event.
 
Additional Manufacturer Narrative
A review of the device history record (dhr) for apogee 2300 digital color doppler ultrasound imaging system (b)(6) and its component ecbp-1 endocavity biplane ultrasound probe related to the reported event was performed, which confirmed that there were no nonconformance, failures, discrepancies or missed steps during the manufacturing process that could be related to the reported event.The review indicated that the device met all design and manufacturing specifications when released for distribution.No similar complaint to the reported event was found after reviewing the post-marketing surveillance data of the device.The review of the operation manual for the apogee 2300 device (ifu) found that it has covered the related safety instruction: 1.6 safety.When performing the rectal ultrasound exam, be gentle in the movement.Do not perform violent operation, otherwise it may cause risks of perforation of the rectal wall, damage to the anus and perianal tissues, damage to the rectal mucosa or bleeding.In summary, the root cause for the reported event could not be determined.The user manual of the apogee 2300 device lists rectal perforation as a potential risk of the procedure.Based on the review of dhr, post-marketing data and ifu, the event is considered not to be device related.The information received determined that the rectal perforation was not related to the siui apogee 2300 device.Submission of this report does not constitute an admission that the manufacturer's products caused or contributed to the reported event.
 
Additional Manufacturer Narrative
Based on the analysis of medical device reporting databases in regions such as china, australia and canada, as well as customer feedback data from markets where the apogee 2300 and ecbp-1 devices have been released, it can be concluded that there were no design defects in the apogee 2300 and ecbp-1 devices resulting in such incident; based on the review of the dhf of the medical devices with the sns reported in this incident, it can be confirmed that the corresponding apogee 2300 and ecbp-1 were in compliance with the product quality requirements.Furthermore, clear safety instructions have been provided in the ifu (operation manual), for example: "1.6 safety.L) when performing the rectal ultrasound exam, be gentle in the movement.Do not perform violent operation, otherwise it may cause risks of perforation of the rectal wall, damage to the anus and perianal tissues, damage to the rectal mucosa or bleeding." it can be determined that non-compliant clinical operation might be the primary cause of this incident.We will continue to remind operators to follow the instructions in the ifu (operation manual) when operating the devices, and we shall continue to monitor the situations in accordance with the requirements of the quality management system.

Brand Name
SIUI APOGEE 2300 DIGITAL COLOR DOPPLER ULTRASOUND IMAGING SYSTEM
Common Device Name
ULTRASONIC PULSED DOPPLER IMAGING SYSTEM
Manufacturer (Section D)
SHANTOU INSTITUTE OF ULTRASONIC INSTRUMENTS CO.,LT
77 jinsha road
shantou, guangdong, 51504 1
CH  515041
Manufacturer (Section G)
SHANTOU INSTITUTE OF ULTRASONIC INSTRUMENTS CO.,LT
77 jinsha road
shantou, guangdong, 51504 1
CH   515041
Manufacturer Contact
flower cai
77 jinsha road
shantou, guangdong, 
MDR Report Key18422794
Report Number9615439-2023-00012
Device Sequence Number6751600
Product Code IYN
UDI-Device Identifier06938396423001
UDI-Public0106938396423001
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K173000
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberAPOGEE 2300
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/30/2023
Supplement Date Received by Manufacturer12/30/2023
Not provided
Initial Report FDA Received Date12/30/2023
Supplement Report FDA Received Date01/03/2024
02/26/2026
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale